Alert archive / Texas / Dense Fog Advisories in 2012
Dense Fog Advisory 21, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this dense fog advisory at Nov 1, 2012, 4:58 AM CDT for 29 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2012, 4:58 AM CDT (09:58 UTC)
- Expired
- Nov 1, 2012, 10:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
All 29 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 62 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1836 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175 WWUS74 KEWX 010958 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 458 AM CDT THU NOV 1 2012 ...AREAS OF DENSE FOG THROUGH 10 AM FOR THE EAST AND SOUTHEAST COUNTIES OF SOUTH CENTRAL TEXAS... .LIGHT AND VARIABLE WINDS COUPLED WITH OVERNIGHT COOLING AND A SHALLOW LAYER OF MOISTURE HAS PRODUCED AREAS OF FOG OVER LEE...BASTROP...FAYETTE...LAVACA...DEWITT...GONZALES...KARNES... CALDWELL...WILSON AND ATASCOSA COUNTIES THIS MORNING. THE FOG IS EXPECTED TO CONTINUE TO INCREASE EARLY THIS MORNING...WITH AREAS OF DENSE FOG EXPECTED TO DEVELOP. THE FOG IS EXPECTED TO DIMINISH AROUND 10 AM. TXZ193-194-208-209-220>225-011500- /O.NEW.KEWX.FG.Y.0021.121101T1000Z-121101T1500Z/ BASTROP-LEE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- INCLUDING THE CITIES OF...BASTROP...GIDDINGS...LOCKHART... LA GRANGE...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE 458 AM CDT THU NOV 1 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * VISIBILITY...ONE-QUARTER OF A MILE OR LESS. * IMPACTS...MOTORISTS WILL ENCOUNTER REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. THIS WILL CAUSE HAZARDOUS DRIVING CONDITIONS ON ROADS AND HIGHWAYS. IF DRIVING... SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
3 follow-up statements
720 WWUS74 KEWX 011108 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 608 AM CDT THU NOV 1 2012 ...AREAS OF DENSE FOG THROUGH 10 AM FOR PARTS OF THE HILL COUNTRY AND ADJACENT PARTS OF SOUTH CENTRAL TEXAS... .LIGHT AND VARIABLE WINDS COUPLED WITH OVERNIGHT COOLING AND A SHALLOW LAYER OF MOISTURE HAS PRODUCED AREAS OF FOG...THAT CONTINUE TO EXPAND IN AREA EARLY THIS MORNING. AREAS OF FOG HAVE DEVELOPED OVER TRAVIS...HAYS...LEE...BASTROP...FAYETTE... CALDWELL...COMAL...GUADALUPE...BEXAR...MEDINA...KERR...BLANCO... KENDALL...BANDERA...FRIO...UVALDE...DIMMIT...ZAVALA...ATASCOSA... WILSON...KARNES...DEWITT...GONZALES AND LAVACA COUNTIES THIS MORNING. THE FOG IS EXPECTED TO CONTINUE TO INCREASE EARLY THIS MORNING...WITH AREAS OF DENSE FOG EXPECTED TO DEVELOP. THE FOG IS EXPECTED TO DIMINISH AROUND 10 AM. TXZ186-187-189>192-203>207-218-219-228-011500- /O.EXB.KEWX.FG.Y.0021.121101T1108Z-121101T1500Z/ KERR-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-ZAVALA-FRIO-DIMMIT- INCLUDING THE CITIES OF...KERRVILLE...BANDERA...BOERNE...BLANCO... SAN MARCOS...AUSTIN...UVALDE...HONDO...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...CRYSTAL CITY...PEARSALL... CARRIZO SPRINGS 608 AM CDT THU NOV 1 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * VISIBILITY...ONE-QUARTER OF A MILE OR LESS. * IMPACTS...MOTORISTS WILL ENCOUNTER REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. THIS WILL CAUSE HAZARDOUS DRIVING CONDITIONS ON ROADS AND HIGHWAYS. IF DRIVING... SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ TXZ193-194-208-209-220>225-011500- /O.CON.KEWX.FG.Y.0021.000000T0000Z-121101T1500Z/ BASTROP-LEE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- INCLUDING THE CITIES OF...BASTROP...GIDDINGS...LOCKHART... LA GRANGE...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE 608 AM CDT THU NOV 1 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * VISIBILITY...ONE-QUARTER OF A MILE OR LESS. * IMPACTS...MOTORISTS WILL ENCOUNTER REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. THIS WILL CAUSE HAZARDOUS DRIVING CONDITIONS ON ROADS AND HIGHWAYS. IF DRIVING... SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
236 WWUS74 KEWX 011336 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 836 AM CDT THU NOV 1 2012 ...AREAS OF DENSE FOG THROUGH 10 AM FOR PARTS OF THE HILL COUNTRY AND ADJACENT PARTS OF SOUTH CENTRAL TEXAS... .LIGHT AND VARIABLE WINDS COUPLED WITH OVERNIGHT COOLING AND A SHALLOW LAYER OF MOISTURE HAS PRODUCED AREAS OF DENSE FOG...THAT CONTINUE TO EXPAND IN AREA. AREAS OF DENSE FOG ARE NOW ALONG AND EAST OF A DEL RIO TO SONORA LINE AND SOUTH OF A HARPER TO AUSTIN TO CAMERON LINE. THE DENSE FOG IS EXPECTED TO PERSIST INTO THE MID MORNING HOURS. THE FOG IS EXPECTED TO DISSIPATE BETWEEN 10 AM AND 11 AM. TXZ183>185-202-217-011500- /O.EXA.KEWX.FG.Y.0021.000000T0000Z-121101T1500Z/ VAL VERDE-EDWARDS-REAL-KINNEY-MAVERICK- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... BRACKETTVILLE...EAGLE PASS 836 AM CDT THU NOV 1 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * VISIBILITY...ONE-QUARTER OF A MILE OR LESS. * IMPACTS...MOTORISTS WILL ENCOUNTER REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. THIS WILL CAUSE HAZARDOUS DRIVING CONDITIONS ON ROADS AND HIGHWAYS. IF DRIVING... SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ TXZ186-187-189>194-203>209-218>225-228-011500- /O.CON.KEWX.FG.Y.0021.000000T0000Z-121101T1500Z/ KERR-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...KERRVILLE...BANDERA...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 836 AM CDT THU NOV 1 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * VISIBILITY...ONE-QUARTER OF A MILE OR LESS. * IMPACTS...MOTORISTS WILL ENCOUNTER REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. THIS WILL CAUSE HAZARDOUS DRIVING CONDITIONS ON ROADS AND HIGHWAYS. IF DRIVING... SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
229 WWUS74 KEWX 011500 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1000 AM CDT THU NOV 1 2012 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... TXZ183>187-189>194-202>209-217>225-228-011600- /O.EXP.KEWX.FG.Y.0021.000000T0000Z-121101T1500Z/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS- BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... KERRVILLE...BANDERA...BOERNE...BLANCO...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 1000 AM CDT THU NOV 1 2012 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... THE FOG CONTINUES TO LIFT ACROSS MUCH OF SOUTH CENTRAL TEXAS AT MID MORNING WITH VISIBILITIES IMPROVING. HOWEVER...PATCHY DENSE FOG WILL CONTINUE FOR THE NEXT HOUR IN SOME SPOTS. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this dense fog advisory went out at Nov 1, 4:12 AM CDT, 46 minutes earlier.
Area forecast discussion, Nov 1, 4:12 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 412 AM CDT THU NOV 1 2012 .DISCUSSION... SHALLOW LAYER OF MOISTURE CONTINUES ALONG AND EAST TO SOUTHEAST OF THE ESCARPMENT EARLY THIS MORNING AND IS EXPECTED TO MOVE SLIGHTLY FURTHER NORTH AROUND AND AFTER SUNRISE. CONTINUED TREND OF PATCHY FOG TO AREAS OF FOG NEAR AND SOUTHEAST OF THE ESCARPMENT FOR THE EARLY TO MID MORNING TODAY...THEN DIMINISHING BY LATE MORNING. RIDGING ALOFT THAT HAS BEEN IN PLACE FROM WEDNESDAY WILL SLOWLY WEAKEN LATER TODAY...AS A 500 HPA TROF DEVELOPS OVER THE SOUTHWEST U.S. TONIGHT THROUGH FRIDAY. THIS WILL ALLOW SOUTH AND SOUTHEAST WINDS TO INCREASE TODAY THROUGH FRIDAY...AS SFC LOW PRESSURE INCREASES ACROSS WEST TEXAS...AND THE SFC RIDGE MOVES ARTHER TO THE EAST OF SOUTH CENTRAL TEXAS. LATE NIGHT AND MORNING CLOUDS TO PARTLY CLOUDY AFTERNOONS ARE EXPECTED FRIDAY AND SATURDAY. ON SATURDAY...THE HEIGHT FIELD ALOFT WILL CONTINUE TO WEAKEN...AS A 500 HPA TROF MOVES FROM THE ROCKIES TO THE NORTHERN PLAINS... WHILE TO THE SOUTH A WEAK 500 HPA TROF WILL MOVE TO WEST TEXAS. WITH THIS PATTERN SHOWED POSSIBLE SHOWERS OR THUNDERSTORMS ON SATURDAY AS MORE UNSTABLE CONDITIONS DEVELOP FROM THE WEST AND NORTHWEST. ON SUNDAY THE 500 HPA TROF OVER THE NORTHERN PLAINS IS FORECAST TO MOVE OVER THE MISSISSIPPI VALLEY. THIS WILL ALLOW A COLD FRONT TO MOVE ACROSS SOUTH CENTRAL TEXAS ON SUNDAY...AND BRING A CHANCE OF SHOWERS OR THUNDERSTORMS TO THE AREA...ASSOCIATED WITH THE COLD FRONT AND A 500 HPA S/W TROF COMING FROM THE NORTHWEST. THIS WEATHER SYSTEM IS EXPECTED TO MOVE EAST OF SOUTH CENTRAL TEXAS BY MONDAY. SHOWED DECREASING CLOUDS FOR MONDAY WITH DRIER CONDITIONS...EXCEPT FOR THE SOUTHWEST PART OF SOUTH CENTRAL TEXAS...WHERE MARGINAL OVERRUNNING CLOUDS MAY LINGER DURING THE EARLY PART OF THE DAY. FORECAST SOLUTIONS SHOW A 2ND S/W TROF APPROACHING FROM THE NORTHWEST LATE MONDAY AND MONDAY NIGHT...THAT WILL BRING ANOTHER WAVE OF COOLER AND DRIER AIR TO SOUTH CENTRAL TEXAS ON MONDAY NIGHT AND TUESDAY. SHOWED LESS CLOUD COVER FOR MONDAY NIGHT. ON TUESDAY...A MOSTLY SUNNY AND PLEASANT DAY IS EXPECTED. MOSTLY CLEAR AND COOL CONDITIONS TUESDAY NIGHT WILL BE FOLLOWED BY ANOTHER MOSTLY SUNNY AND PLEASANT DAY ON WEDNESDAY. THE 500 HPA RIDGE OVER SOUTH CENTRAL TEXAS ON TUESDAY AND WEDNESDAY IS EXPECTED TO WEAKEN WEDNESDAY NIGHT THROUGH THURSDAY...AS SOUTH AND SOUTHEAST WINDS RETURN AND INCREASE ON THURSDAY. THIS WILL BRING LATE NIGHT AND MORNING CLOUDS TO PARTLY CLOUDY AFTERNOONS TO THE AREA LATE NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 62 85 65 82 / 0 - - - 30 AUSTIN BERGSTROM INTL AIRPORT 85 59 85 60 82 / 0 - - - 30 NEW BRAUNFELS MUNI AIRPORT 85 61 84 62 82 / 0 - - - 30 BURNET MUNI AIRPORT 84 59 82 62 80 / 0 - - - 30 DEL RIO INTL AIRPORT 84 62 83 63 82 / 0 - - - 20 GEORGETOWN MUNI AIRPORT 84 61 83 61 80 / 0 - - - 30 HONDO MUNI AIRPORT 86 61 83 61 83 / 0 - - 10 30 SAN MARCOS MUNI AIRPORT 85 61 84 62 81 / 0 - - - 30 LA GRANGE - FAYETTE REGIONAL 85 63 85 63 80 / 0 10 - 10 30 SAN ANTONIO INTL AIRPORT 83 63 82 65 81 / 0 - - - 30 STINSON MUNI AIRPORT 84 63 83 64 82 / 0 - - - 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...25 SYNOPTIC/GRIDS...08
Hazardous weather outlook, Oct 31, 5:05 AM CDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CDT WED OCT 31 2012 TXZ171>173-183>194-202>209-217>225-228-011015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 505 AM CDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Dense Fog Advisories in Texas, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.